Approximation Theory and its Applications

, Volume 10, Issue 4, pp 72–84 | Cite as

On best interpolation in Orlicz spaces

  • J. M. Carnicer
  • J. Bastero


For given data, an interpolant is sought, so that a certain convex functional defined by a Young's function in the corresponding Orlicz space is minimized. The freedom gained in considering more general kind of spaces can be used for selecting the interpolants in an adequate class of functions.


Orlicz Space Interpolation Problem Strict Convexity Complementary Function Luxemburg Norm 
These keywords were added by machine and not by the authors. This process is experimental and the keywords may be updated as the learning algorithm improves.


Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.


  1. [1]
    Boor, C. de, On “Best” Interpolation, Journal of approximation theory 16(1976), 28–42.MATHCrossRefMathSciNetGoogle Scholar
  2. [2]
    Carnicer, J.M., On Best Constrained Interpolation. Numerical Algorithms 1(1991), 155–176.MATHCrossRefMathSciNetGoogle Scholar
  3. [3]
    Iliev, G. and Pollul, W., Convex Interpolation with MinimalL -Norm of the Second Derivative. Math. Zeit 186(1984), 49–56.CrossRefMathSciNetGoogle Scholar
  4. [4]
    Iliev, G. and Pollul, W., Convex Interpolation with MinimalL p-Norm (1<p<∞), of thek-th Derivative, Proceedings of the 13th spring conference of the Union of Bulgarian Math. (April 1984).Google Scholar
  5. [5]
    Irvine, L.D., Marin, S.P. and Smith, P.W., Constrained Interpolation and Smoothing, Constructive Approximation 2, 129–151, 1986.MATHCrossRefMathSciNetGoogle Scholar
  6. [6]
    Kufner, A., John, O. and Fucik, F., Function Spaces, Noordhoof International Publishing, Leyden 1977.MATHGoogle Scholar
  7. [7]
    Maligranda, L., Indices and Interpolation, Dissertations Mathematicae CCXXXIV, Polish Scientific Publishers, Warsawa, 1985.Google Scholar
  8. [8]
    Micchelli, C.A., Smith, P.W., Swetits J. and Ward, J., ConstrainedL p Approximation, Constructive Approximation 1(1985), 93–102.MATHCrossRefMathSciNetGoogle Scholar
  9. [9]
    Micchelli, C.A. and Utreras, F.I., Smoothing and Interpolation in a Convex Subset of a Hilbert Space, SIAM J. Stat. Comput. 9(1988), 729–746.MathSciNetGoogle Scholar

Copyright information

© Springer 1994

Authors and Affiliations

  • J. M. Carnicer
    • 1
  • J. Bastero
    • 2
  1. 1.Departamento de Matematica Aplicada Edificio de MatematicasUniversidad de ZaragozaZaragozaSpain
  2. 2.Departamento de Matematicas Edificio de MatematicasUniversidad de ZaragozaZaragozaSpain

Personalised recommendations